Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment to stop irregular spotting due to Nuvaring

Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5070 Questions

default
Posted on Fri, 20 Jul 2018 in Pregnancy
Question: Hello, I've started using nuvaring recently (I used to use it regularly and stopped for 2 years). I've put it on the first day of my period and now have been having brown spotting for nearly 3 weeks. I understand this is a common side effect but is there any way to stop it even temporarily? I am a performance artist and it really gets in the way of the work and it doesn't seem to be going away. Thank you
doctor
Answered by Dr. Deepti Verma 17 minutes later
Brief Answer:
Internal examination to confirm the diagnosis

Detailed Answer:
Hi dear,
I have gone through your question and understand the concerns.
Irregular spotting can be due to nuvaring or due to any local lesion in the cervix or vagina.
I will suggest you to consult an OBGYN specialist for proper internal examination to confirm the diagnosis and get further treatment accordingly.
If due to nuvaring, then you can take progesterone hormone to stop the bleeding.
Hope you found the answer helpful.
You can get back to me for further queries.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Deepti Verma 26 minutes later
It is due to nuvaring as I have had this before and there is no pain or cramps. What dosage should I take and for how long, and how fast can I expect it to stop?
doctor
Answered by Dr. Deepti Verma 47 minutes later
Brief Answer:
Norethisterone

Detailed Answer:
Hi dear, you can take Tablet norethisterone 5 mg twice a day till you want to stop the bleeding.
once you stop the tablet, Withdrawal bleeding will occur within 3-5 days of stopping the tablet.
However, it is recommended to consult an OBGYN specialist for proper internal examination.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on